MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 3504311M
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: n/a.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a mentor tissue expander 700cc being used in a breast reconstruction was found to be unable to be inflated during the operation.The surgery was reportedly prolonged 90 minutes.The surgeon used backup devices, and the surgery was completed.No other adverse events were reportedly experienced by the patient.
 
Additional Manufacturer Narrative
On mar 18, 2024, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and leak testing of the returned device.During a visual evaluation, no apparent damage or visual anomalies were observed on the exp rect remote 700cc returned device.Leak testing was performed on the injection reservoir, according to mentor procedure, and it presents difficulty with extracting and dosing the expansion fluid.Based on the information currently available, a notification was sent to mentor's manufacturing team for further investigation.According to the manufacturing investigation, the process controls and data records collected for the exp rect remote 700cc are within specification.In addition, the inspection performed provided evidence that the device was not occluded and was inflated without any difficulty.Therefore, based on the manufacturing records and the inspection performed, occlusion in tubbing defect reported on product complaint is not able to be confirmed as manufacturing defect.An awareness training will be provided to manufacturing associates to inform them of this complaint and reinforce the current process controls.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturing records were reviewed to determine if lot number 9725077 was associated with nonconformances and to identify devices rejected in-process for defects similar to the difficulty with expansion fluid removal reported in the complaint.The lot was associated with a nonconformance.However is not related to issue found.Additionally, no devices were rejected in-process for occlusion - tubing (oltu).Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key18818097
Report Number1645337-2024-02606
Device Sequence Number14525408
Product Code LCJ
UDI-Device Identifier00081317002475
UDI-Public00081317002475
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K842883
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2026
Device Catalogue Number3504311M
Device Lot Number9725077
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer03/18/2024
06/24/2024
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date04/08/2024
06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale